Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 8, NWS Kansas City, MO

November 11, 201624 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas

NWS Kansas City, MO issued this freeze warning at Nov 11, 2016, 2:50 AM CST for 24 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at Nov 12, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 2:50 AM CST (08:50 UTC)
In effect from
Nov 12, 2016, 12:00 AM CST
Expired
Nov 12, 2016, 9:00 AM CST
In force
9 hr
Issued by
NWS Kansas City, MO
All 27 counties

Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Adair County, MO, Andrew County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS73 KEAX 110850
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CST FRI NOV 11 2016

KSZ025-102-103-MOZ003>008-012>017-020>025-028>033-112230-
/O.NEW.KEAX.FZ.W.0008.161112T0600Z-161112T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING...
GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY...
PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY...
GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA...
MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY
250 AM CST FRI NOV 11 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST SATURDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL RANGE BETWEEN 28 AND 32
  DEGREES EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
404 
WWUS73 KEAX 112016
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CST FRI NOV 11 2016

...FIRST WIDESPREAD FREEZE OF THE YEAR STILL EXPECTED FRIDAY NIGHT...

KSZ025-102-103-MOZ003>008-012>017-020>025-028>033-120900-
/O.CON.KEAX.FZ.W.0008.161112T0600Z-161112T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING...
GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY...
PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY...
GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA...
MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY
216 PM CST FRI NOV 11 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

* TEMPERATURE...LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 32
  DEGREES EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
162 
WWUS73 KEAX 120816
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 AM CST SAT NOV 12 2016

KSZ025-102-103-MOZ003>008-012>017-020>025-028>033-121500-
/O.CON.KEAX.FZ.W.0008.000000T0000Z-161112T1500Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING...
GRANT CITY...ALBANY...STANBERRY...KING CITY...BETHANY...
PRINCETON...MERCER...UNIONVILLE...LANCASTER...QUEEN CITY...
GREENTOP...DOWNING...GLENWOOD...SAVANNAH...COUNTRY CLUB VILLA...
MAYSVILLE...STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...
GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE...
CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA...
PARKVILLE...PLATTE CITY...RIVERSIDE...WEATHERBY LAKE...WESTON...
GLADSTONE...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...LAWSON...
CARROLLTON...SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY
216 AM CST SAT NOV 12 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 32 DEGREES
  EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Nov 10, 10:46 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Nov 10, 10:46 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1046 PM CST Thu Nov 10 2016

.Discussion...
Issued at 201 PM CST THU NOV 10 2016

The local area will continue to be influenced by an expanding upper
ridge now centered across the northern Rockies as depicted on water
vapor imagery. This will remain the dominant feature throughout the
coming week, though two other features are also noted. The first is
a deepening upper-level trough now entering the Northern Plains.
This wave will continue to push southeast over the Great Lakes and
the far western extent of the trough will push overhead the local
area Friday night, along the eastern periphery of the upstream
ridge. An associated surface cold front will surge ahead of this
deepening wave tonight and will initiate a temporary cooling trend
as we head into the weekend.

In the near-term, Thursday afternoon highs will peak in the upper
60s as gusty southwesterly winds bring a locally dry air mass around
ten degrees above normal. Frost should not be a factor overnight as
temperatures only drop into the low to mid 40s as winds increase
behind the passing frontal boundary. Once the cold air mass is in
place Friday morning, afternoon highs will take a sharp turn
compared to Thursday, generally lingering in the mid to upper 50s.
The main impact for this period will be in the form of increasingly
likely freezing temperatures for areas north of the Missouri River
Friday night, perhaps including the northern half of the Kansas City
metro. Aside from a few areas reaching the freezing mark Saturday
night as well, this may mark the only reasonable chance of
widespread freezing temperatures throughout the coming week.

Below-normal temperatures during the afternoon Saturday will
transition to seasonal values by Sunday through Monday before a
warming trend establishes once again and lingers through much of
next week. Models still indicate the potential for a strong storm
system entering the Central Plains by Thursday night into Friday.
Will need to assess the local impacts throughout the coming days as
much variability remains in consecutive model runs.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1046 PM CST THU NOV 10 2016

VFR conditions will prevail through the next 24 hours even as a cold
front settles south through the region. Issues to watch will be low
level wind shear early to mid-Friday morning behind the advancing
front, though winds as the surface will generally be around 10 knots
or less from the north.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Welsh
Aviation...Cutter

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.